Hair Spray Induced Cardiomyopathy

Keywords

Inhalant, cardiomyopathy, hydrocarbon toxicity

Abstract

Inhalants are common drugs of abuse. Hydrocarbons, the active ingredient in most inhalants, exert depressant effects on the central nervous system, causing a ‘high’. In the heart, hydrocarbon toxicity can predispose patients to arrhythmias and heart failure through increased sympathetic susceptibility. We present the case of a 28-year-old female who developed dilated cardiomyopathy in the setting of chronic inhalant abuse.

VIEW THE ENTIRE ARTICLE

References

  • Williams JF, Storck M, American Academy of Pediatrics Committee on Substance Abuse, American Academy of Pediatrics Committee on Native American Child Health. Inhalant abuse. Pediatrics 2007;119(5):1009–1017.
  • Tormoehlen LM, Tekulve KJ, Nañagas KA. Hydrocarbon toxicity: a review. Clin Toxicol (Phila) 2014;52(5):479–489.
  • Samson R, Kado H, Chapman D. Huffing-induced cardiomyopathy: a case report. Cardiovasc Toxicol 2012;12(1):90–92.
  • Cates AL, Cook MD. Severe cardiomyopathy after huffing Dust-OffTM. Case Rep Emerg Med 2016;2016:9204790.
  • Dinsfriend W, Rao K, Matulevicius S. Inhalant-abuse myocarditis diagnosed by cardiac magnetic resonance. Tex Heart Inst J 2016;43(3):246–248.
  • Views: 430
    HTML downloads: 55
    PDF downloads: 282


    Published: 2022-04-12
    Issue: 2022: Vol 9 No 4 (view)


    How to cite:
    1.
    Kashfi S, Sharma S. Hair Spray Induced Cardiomyopathy. EJCRIM 2022;9 doi:10.12890/2022_003313.

    Most read articles by the same author(s)